MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the when the destination guiding sheath was taken from the package, the sheath was already kinked.The guiding sheath was not used and replaced with another guiding sheath to continue the procedure.Subsequently, the procedure was successfully completed.There was no health damage to the patient.There was no patient injury, medical/surgical intervention required.There were no other devices, or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 8fr 45 cm destination sheath and dilator were received for product evaluation at terumo medical corporation.The components were received in the packaging tray.Upon visual analysis, the sheath was kinked at 25.8 cm from the hub.No other visual anomalies were noted.Upon visual analysis, the outer diameter of the sheath was noted to be 3.45mm which is within specifications.The complaint can be confirmed for sheath catheter mechanical damage.A nonconformance was generated since the damage was observed when the sheath was taken right out of the package.Per the nonconformance investigation report, there are currently two methods for pushing the sheath into the package.The first is to run the operator's hand along the sheath and push the sheath in as the hand transverses the sheath.The second method is to lay the sheath on the package and push the sheath in at the pinch points.The dent occurred perpendicular to the package in the section between pinch points.Neither production process involves any pressure that would cause the dent to occur in either its location or direction.One method that could cause it was discovered during the investigation.When pulling the sheath out of the package, for use at the customer for example, if the sheath is grasped at the section in between pinch points and pulled out the dent could occur.The best practice is to pull from the hub to remove the sheath.The defect was replicated on a separate sheath when it was pulled out from pinch point instead of the hub.This is likely the cause of the defect.The product that was returned from customer was unsealed further indicating that it was manipulated/compromised.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10868838
Report Number1118880-2020-00295
Device Sequence Number3949870
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberYG10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1